Indiana, 2007Flooding in Indiana, March 23 to 31, 2007
March 23 to 31, 2007 · NWS IND · 7 events in 7 counties and zones
The White River flooded yet again in late March.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $61,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The White River flooded yet again in late March.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Mar 23, 7:15 AM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 23, 7:15 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 AM EST FRI MAR 23 2007
.AVIATION...DISCUSSION FOR 12Z TAFS
A SLOW MOVING WARM FRONT OVER CENTRAL INDIANA AND CENTRAL ILLINOIS
WILL MOVE ONLY SLIGHTLY TO THE NORTH TODAY AND THEN INTO NORTHERN
INDIANA TONIGHT. MODELS SHOW A TEMPORARY LULL IN PRECIPITATION
SOUTH OF THE FRONT THIS MORNING SO AREAS SOUTH OF KIND AND KHUF MAY
STAY VFR UNTIL THIS AFTERNOON. AFTERWARD SHOWERS AND A FEW
THUNDERSTORMS WILL BECOME MORE NUMEROUS REGION WIDE AND ESPECIALLY
NEAR THE FRONT AS A WEAK UPPER LEVEL DISTURBANCE MOVES EAST ALONG
THE FRONT.
PRECIPITATION SHOULD DIMINISH DURING THE EVENING AS THIS DISTURBANCE
CONTINUES EASTWARD. UNFORTUNATELY AREAS OF FOG MAY DEVELOP FRIDAY
NIGHT ESPECIALLY IN AREAS WHICH RECEIVE MORE RAIN TODAY.
&&
.DISCUSSION...
FORECAST FOCUS IS ON RAIN EVENTS INTO THE WEEKEND.
AT 06Z STATIONARY FRONT WAS ACROSS NORTHERN INDIANA...NEAR THE
NORTHERN EDGE OF THE FORECAST AREA /FA/. RADAR VAD WINDS WERE
SHOWING 50KT JET AT 850 ACROSS THE FA. NUMEROUS TSRAS WERE ALONG AND
NORTH OF INTERSTATE 70. ADDITIONAL TSRA WERE ACROSS MO AND OK.
MODELS ARE SIMILAR FOR MUCH OF THE FORECAST. WILL USE A BLEND.
FRONT WILL REMAIN ACROSS NORTHERN INDIANA TODAY. 850 JET WILL WEAKEN
DURING THE MORNING...ENDING SOME OF THE FORCING FOR THE TSRA.
HOWEVER...MODELS ARE HINTING AT A SFC WAVE RIDING ALONG THE FRONT
THIS AFTN. THIS COMBINED WITH SOME INSTABILITY SHOULD LEAD TO
ADDITIONAL TSRA DEVELOPMENT THIS AFTN. GIVEN THE ABOVE...FEEL THAT
MANY PLACES ACROSS FA SHOULD MEASURE BETWEEN 12Z AND 00Z TODAY.
HOWEVER AM NOT EXPECTING AN ALL DAY RAIN AT ANY LOCATION. ALL
GUIDANCE POPS ARE CATEGORICAL...AND WITH THE EXPECTATION OF
MEASURING AT LEAST A HUNDREDTH TODAY CANNOT SEE GOOD REASON TO CUT
THEM. /SREFS ALSO INDICATE GOOD PROBABILITY OF MEASURING TODAY./
WILL WORD AS PERIODS OF TSRA THOUGH TO IMPLY DRY HOURS. DUE TO
UNCERTAINTY OF TIMING WILL NOT TRY TO GET FANCY IN THE GRIDS FOR
TIMING. CAN REFINE LATER TODAY WHEN DEVELOPMENT TIMING BECOMES
APPARENT. WITH FOCUS FOR PRECIP POSSIBLY SHIFTING FROM NRN FA TO SRN
FA TODAY FEEL THAT FLOOD WATCH IS NOT YET NEEDED. WILL CONTINUE TO
HIGHLIGHT IN HWO. WITH SOME DRY HOURS TODAY FEEL THAT MIDDLE OF
ROAD MAV TEMPS LOOK BEST.
SFC WAVE WILL EXIT THE FA THIS EVENING. AGAIN ALL MOS POPS ARE HIGH
AND CANNOT SEE A REASON TO SIGNIFICANTLY CUT THEM FOR SIMILAR
REASONS AS FOR THE TODAY PERIOD. WILL GO HIGH POPS DURING THE
EVENING. OVERNIGHT FORCING IS WEAKER AND WILL GO CHANCE POPS THEN.
MET/MAV NUMBERS ARE SIMILAR FOR LOW TEMPS AND LOOK REASONABLE GIVEN
FRONT STILL TO THE N.
ON SATURDAY YET ANOTHER WAVE WILL MOVE ALONG THE FRONT. EXPECTED
LOCATION OF FRONT AND WAVE PUTS NRN FA IN BEST CHANCES FOR
ADDITIONAL RAIN. WILL GO LIKELY POPS THERE AND CHANCE POPS SRN FA.
FRONT WILL SETTLE S SOME ON SATURDAY NIGHT. WILL KEEP CHANCE POPS.
ON SUNDAY...UPPER RIDGE STRENGTHENS WHILE FRONT LINGERS ACROSS THE
AREA. WITH LITTLE UPPER SUPPORT CHANCES FOR RAIN ARE DIMINISHED WILL
CONTINUE DRY FORECAST FOR SUNDAY.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...CS
AVIATION...JP
Hazardous weather outlook, Mar 23, 4:11 AM EST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
511 AM EDT FRI MAR 23 2007
INZ021-030-031-036>042-045>049-052>057-062>065-072-241000-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
JENNINGS-
511 AM EDT FRI MAR 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE EXPECTED AT TIMES TODAY AND TONIGHT. HEAVY
RAINFALL AND LIGHTNING WILL BE THE MAIN THREATS. LOCALIZED FLOODING
OF LOW LYING AREAS IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORM ACTIVITY IS POSSIBLE SATURDAY. HEAVY RAINFALL IS
POSSIBLE WITH THESE STORMS. THERE ARE ALSO CHANCES FOR
THUNDERSTORMS MONDAY AND TUESDAY. AT THIS POINT...SEVERE STORMS
ARE NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ028-029-035-043-044-051-060-061-067>071-241000-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-GREENE-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
511 AM EDT FRI MAR 23 2007 /411 AM CDT FRI MAR 23 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND FAR SOUTHERN
SECTIONS OF CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE EXPECTED AT TIMES TODAY AND TONIGHT. HEAVY
RAINFALL AND LIGHTNING WILL BE THE MAIN THREATS. LOCALIZED FLOODING
OF LOW LYING AREAS IS POSSIBLE.
MINOR LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG PORTIONS OF
THE LOWER WABASH AND THE LOWER WHITE RIVERS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORM ACTIVITY IS POSSIBLE FRIDAY INTO SATURDAY. HEAVY
RAINFALL IS POSSIBLE WITH THESE STORMS. THERE ARE ALSO CHANCES FOR
THUNDERSTORMS MONDAY AND TUESDAY. AT THIS POINT...SEVERE STORMS
ARE NOT EXPECTED.
MINOR LOWLAND FLOODING IS EXPECTED THROUGH THIS WEEKEND ALONG
PORTIONS OF THE LOWER WABASH AND THE LOWER WHITE RIVERS. ADDITIONAL
LOWLAND FLOODING MAY DEVELOP THIS WEEKEND AND PERSIST INTO NEXT
WEEK ON THE WABASH...WHITE...AND EAST FORK WHITE RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
In the hours before
Local storm report, Mar 23, 5:32 AM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
632 AM EDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLOOD WINCHESTER 40.17N 84.98W
03/23/2007 RANDOLPH IN LAW ENFORCEMENT
FOLLOWING ROADS AFFECTED BY HIGH WATER. THIS INCLUDES
STATE ROAD 1 AT 400 NORTH. 400 NORTH AND 200 WEST AND
STATE ROAD 32 AT 900 WEST.
&&
JHLocal storm report, Mar 23, 7:51 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
851 AM EDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLOOD BATTLE GROUND 40.51N 86.84W
03/23/2007 TIPPECANOE IN LAW ENFORCEMENT
BURNETTS CREEK NEAR BATTLEGROUND FLOODED NORTH 9TH
STREET...RESULTING IN CLOSURE OF THE ROAD.
&&
JOHNSONLocal storm report, Mar 23, 8:21 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
921 AM EDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM FLOOD FRANKFORT 40.28N 86.51W
03/23/2007 CLINTON IN CO-OP OBSERVER
LOCAL FLOODING OF CREEKS IS HIGHEST SINCE JANUARY 2005 IN
FRANKFORT AREA. CURRENT FLOODING IS NOT NEARLY AS SERIOUS
AS JANUARY 2005.
&&
APSFlood, Delaware
- When
- March 23, 8:30 AM EST to March 25, 6:25 AM EST
- Where
- Delaware County, Muncie
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.180, -85.400
The White River flooded again in Delaware County. Crests were over three feet above flood.
Flood, Madison
- When
- March 23, 9:30 AM EST to March 25, 11:31 PM EST
- Where
- Madison County, Anderson
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.100, -85.680
The White River flooded in Madison County. Crests were over 7 feet above flood stage.
Flood, Hamilton
- When
- March 23, 9:39 AM EST to March 24, 12:22 PM EST
- Where
- Hamilton County, Noblesville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.050, -86.020
The White River flooded in Hamilton County. Crests were over 6 feet above flood stage.
Flood, Marion
- When
- March 23, 4:41 PM EST to March 27, 3:15 AM EST
- Where
- Marion County, Indianapolis
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.780, -86.150
The White River flooded in Marion County. Crests were over 6 feet above flood stage.
Flood, Greene
- When
- March 24, 12:00 AM EST to March 31, 8:17 PM EST
- Where
- Greene County, Elliston
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 39.030, -86.970
The White River flooded in Greene County. Crests were nearly 7 feet above flood stage.
Flood, Morgan
- When
- March 24, 1:50 AM EST to March 28, 2:47 AM EST
- Where
- Morgan County, Centerton
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.520, -86.380
The White River flooded in Morgan County. Crests were nearly 4 feet above flood stage.
Flood, Owen
- When
- March 24, 2:54 PM EST to March 29, 8:04 PM EST
- Where
- Owen County, Spencer
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.280, -86.770
The White River flooded in Owen County. Crests were nearly 7 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in New Mexico, March 23, 20072 deaths · 45 injured · $23 million · EF2 · 18 events
- Tornadoes and Flash Flooding in Texas, March 23, 2007$405,000 · EF2 · 11 events
- Tornadoes in New Mexico, March 23, 2007$30,000 · EF2 · 4 events
- Tornado and Flash Flooding in Texas, March 23 to 24, 2007$156,000 · EF1 · 23 events
- Tornado and Flash Flooding in New Mexico, March 23 to 24, 2007EF0 · 35 events
- Hail and Damaging Winds in Kansas, March 23, 20072 in hail · 28 events
- Tornadoes and Hail in Texas, March 23 to 24, 2007EF0 · 22 events
- Flooding in Indiana, March 23 to 24, 2007$20,000 · 3 events
- Dense Fog in Wisconsin, March 23 to 24, 200716 events
- Flooding and Hail in Kansas, March 23 to 24, 20071 in hail · 12 events
- Tornadoes and Heavy Snow in Colorado, March 23 to 25, 2007EF0 · 9 events
- Flooding in Illinois, March 23 to 24, 20078 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21705, 21706, 21709, 21710, 21716, 21714, 21715.